Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 297, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 8, 2000, 6:25 PM CDT for Dallas County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2000, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 8, 2000, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Dallas County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378 WUUS54 KBMX 082326 SVRBHM ALC047-090015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 PM CDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... WESTERN DALLAS COUNTY IN ALABAMA... * UNTIL 715 PM CDT. * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF ORRVILLE...MOVING NORTH AT 10 TO 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ORRVILLE. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:20 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 3:20 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 320 PM CDT SAT JUL 08 2000 HOT AFTERNOON WITH HEAT INDICES SOUTHERN ZONES FLIRTING WITH ADVISORY CRITERIA. OTHERWISE...INTERESTING FORECAST FOR THE EVENING HOURS...WITH SEVERAL FACTORS WORKING TOGETHER POINTING TOWARDS CONVECTION IN SW AL. ARC OF CONVECTION FORMING RING OF FIRE AROUND UPPER LEVEL HIGH OVER MS...APPEARS TO INTERSECT AXIS OF HIGHER PW... INSTABILITY...THETA-E AXIS...NEAR SURFACE LOW...LATER TODAY. MESOETA SPINS UP TIGHT LITTLE VORT MAX ALONG GULF COAST...COINCIDENT WITH STRONG H7 VERT VEL...WHICH MEANDERS WESTWARD ALONG AL/FL BORDER OVERNIGHT. ALL THIS APPEARING MORE REASONABLE NOW...AS CONVECTION FIRING CLOSE TO WHERE MODEL WOULD INDICATE. NEW MESOETA RUN HAS IMPRESSIVE FORECAST SOUNDING FOR MGM/00Z....2 INCH PW...CAPE >3000. PERIPHERY OF MY CWA...BUT LOOKS LIKE CHANCE POPS WARRANTED FOR THE EVENING. BY SUNDAY...MOISTURE AND INSTABILITY AXIS SHIFT WESTWARD TO AL/MS BORDER. HIGHER PW VALUES ACROSS THE BOARD TOMORROW...ALL BUT TN VALLEY AND EXTREME EASTERN COUNTIES. WILL KEEP CHANCES OUT IN THE NORTH...BUT TOO CLOSE TO CALL IN EAST. MOISTURE REMAINS AVAILABLE INTO MONDAY...SO WILL CONTINUE TYPICAL SUMMER CONDITIONS. IN THE EXTENDED...RIDGE RETROS WEST...WITH SOUTHERLY FLOW TO CONTINUE WITH CLIMO SUMMER CONDITIONS. 81 COORDINATION NUMBERS... HSV 071/093 072/092 072 01-1 BHM 072/095 074/094 073 1212 MGM 073/096 074/095 073 3222= .BHM...NONE. NNNN
In the hours before
Special weather statement, Jul 8, 1:30 PM CDT, 4 hours 55 minutes before
ALZ001>038-040>050-091245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT SAT JUL 08 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. A LARGE AREA OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE AREA. PEOPLE SHOULD TAKE CARE TO AVOID HEAT RELATED AILMENTS...ESPECIALLY OVER THE WEST CENTRAL AND SOUTHERN COUNTIES OF ALABAMA THIS AFTERNOON. THE HEAT INDEX WILL REACH OR SURPASS 105 IN THESE AREAS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY. NNNN
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.